Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Weight gain on xeloda

Options

I'm taking xeloda and I read it can make gain a lot of weight, did anybody experienced that?

Also I read that hand foot syndrome is relater with better outcome...did somebody lasted long time on xeloda without too many adverse effect?

Thank you!

I'm so scared and so hope it will work on me!

Comments

  • jodyj
    jodyj Member Posts: 55
    Options

    Amel, I have the same questions you do regarding side effects. I am supposed to start taking capecitabine this week. Wondering if hand-foot syndrome will interfere with things like piano practice and knitting, my two happy activities. May this treatment work well for us both!

  • vlnrph
    vlnrph Member Posts: 493
    Options

    Since this may be my next line of therapy, I have been looking at some of the data. Reported this past summer at a medical meeting, Voltaren gel (generic name diclofenac), available without prescription, helps with hand-foot syndrome. I’m a violinist, now with peripheral neuropathy in my fingertips so always want to know the possible side effects!

  • jodyj
    jodyj Member Posts: 55
    Options

    Thanks, vlnrph, for this information about diclofenac gel. I will make a note of this for the future. Has your neuropathy been bad enough to keep you from playing your violin? Hoping not!

  • moderators
    moderators Posts: 8,178
    Options

    Hi all! Just popping in here to provide some more info on the diclofenac gel and hand-foot syndrome:

    We hope this helps!

    —The Mods

  • jodyj
    jodyj Member Posts: 55
    Options

    Thanks, Mods! I will show this info to my oncologist. Would love to help prevent this side effect.

  • beckymd
    beckymd Member Posts: 26
    Options

    I started Xeloda in August and am now on my 4th cycle. No hand and foot problems thus far. I use Lubriderm lotion - just a light coat in the morning. My worse side effect is loss of appetite and nausea that comes and goes. I'm never really hungry - have to force myself to eat so as not to lose weight. I was on Faslodex for the past six years with no progression. A PET scan in July showed a small suspicious lesion on my liver, so my oncologist added Xeloda to my treatment. Hoping for good results, but I really hate taking this drug.

  • cookie54
    cookie54 Member Posts: 717
    Options

    @amel_83 I have been on Xeloda for the last 14 months and have not noticed any unusual weight gain. I too like becky don't have much of an appetite some days. I have suffered horribly with HFS in the past mostly at it's worst when I was 14/7. I have been on 7/7 for some time now and finally have the HFS under control. As I'm sure you all read the lowering the Folic Acids helped me and I now use the diclofenac gel and I am seeing a great improvement! Previously I tried multiple creams but nothing compares to this. I am so grateful because there were days I wondered how much more could I take with the HFS.

    I am grateful so far Xeloda has kept me stable and I'm finding it much more tolerable these days . I hope you have a good run with Xeloda with minimal side effects.

  • amel_83
    amel_83 Member Posts: 157
    Options

    @cookie54

    Thank you for your answer, I will keep in mind diclofenac in case of need.

    Best wishes for everything!

  • amel_83
    amel_83 Member Posts: 157
    Options

    Thank you for all the answers, self experience and tips, they were useful! And good luck to everybody!

  • amel_83
    amel_83 Member Posts: 157
    Options

    @beckymd

    Thank you for your answer, I hope it will work for you, and may be with time adjust dosage so the nausea get in control. I read that if it keep everything stable, after a while the dosage can be lowered.

  • tmackain
    tmackain Member Posts: 3
    Options

    I am on Xeloda for the second time. H/F was not so bad the first time, but has been horrid To the point of can’t walk due to patches of sores and splitting. My oncologist has taken me off the meds temporarily to let my feet heal. During this time I just found out about Voltaren.

    I’ve read to use it twice a day when taking my pills. Any comments about that?

    Thanks!

  • amel_83
    amel_83 Member Posts: 157
    Options

    @tmackain

    I use a little bit of it from time to time bit not regularly. It seem to help though